Standing waves for periodic discrete nonlinear Schrödinger equations with asymptotically linear terms. (English) Zbl 1359.35175

Summary: In this paper we study the existence of nontrivial solutions for the periodic discrete nonlinear equation \[ Lu_n-\omega u_n=f_n(u_n), \] where \[ Lu_n=a_{n+1}u_{n+1}+a_{n-1}u_{n-1}+b_nu_n \] is the discrete Laplacian in one spatial dimension. The given real-valued sequences \(a_n\), \(b_n\) are assumed to be \(N\)-periodic in \(n\), i.e., \(a_{n+N}=a_n\), \(b_{n+N}=b_n\). The nonlinearity \(f_n(t)\) is \(N\)-periodic in \(n\) and asymptotically linear at infinity. We show that, if \(\omega\) is in the spectrum gap of \(L\), there is a nontrivial solution. The proof is based on the strongly indefinite functional critical points theorem developed recently.


35Q55 NLS equations (nonlinear Schrödinger equations)
35Q51 Soliton equations
39A12 Discrete version of topics in analysis
39A70 Difference operators
35B38 Critical points of functionals in context of PDEs (e.g., energy functionals)
Full Text: DOI


[1] Bartch, T., Ding, Y.H. Deformation theorems on non-metrizable vector spaces and applications to critical point theory. Math. Nachr., 279: 1–12 (2006)
[2] Bartch, T., Ding, Y.H. On a nonlinear Schrödinger equations with periodic potential. Math. Ann., 313: 15–37 (1999) · Zbl 0927.35103
[3] Ding, Y.H., Lee, C. Multiple solutions of Schrödinger equations with indefinite linear part and super or asymptotically linear terms. J. Differential Equations, 222: 137–163 (2006) · Zbl 1090.35077
[4] Ding, Y.H. Multiple homoclinics in a hamiltonian system with asymtotiaclly or super linear terms. Comm. Cnot. Math., 8: 453–480 (2006) · Zbl 1104.70013
[5] Eilbeck, J.C., Johansson, M. The discrete nonlinear Schródinger equation-20 years on. Proc. of the 3rd Conf. Localization & Energy Transfer in Nonlinear Systems, ed. by L Vázquez et al, New Jersey: World Scientific, 2003, 44–67 · Zbl 1032.81007
[6] Flash, S., Willis, C.R. Discrete breathers. Phys. Rep., 295: 181–264 (1998)
[7] Hennig, D., Tsironis, G.P. Wave transmission in nonlinear lattices. Phys. Rep., 309: 333–432 (1999)
[8] Kevrekides, P.G., Rasmussen, K.Ø., Bishop, A.R. The discrete nonlinear Schrödinger equation: a survey of recent results. Int. J. Mod. Phys. B, 15: 2833–2900 (2001)
[9] MacKay, R.S., Aubry, S. Proof of existence of breathers for time-reversible or Hamiltonian networks of weakly coupled oscillators. Nonlinearity, 7: 1623–1643 (1994) · Zbl 0811.70017
[10] Pankov, A. Gap solitions in periodic discrete nonlinear Schrödinger equations. Nonlinearity, 19: 22–40 (2006) · Zbl 1220.35163
[11] Pankov, A., Rothos, V. Periodic and decaying solutions in discrete nonlinear Schrödinger with saturable nonlinearity. Proc. R. Soc. A, 464: 3219–3236 (2008) · Zbl 1186.35206
[12] Teschl, G. Jacobi Operators and Completely Integrable Nonlinear Lattices. Providence, American Mathematical Society, 2000 · Zbl 1056.39029
[13] Weinstein, M.I. Excitation thresholds for nonlinear localized modes on lattices. Nonlinearity, 12: 673–691 (1999) · Zbl 0984.35147
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.